Alert archive / Oklahoma / High Wind Warnings in 2009

High Wind Warning 2, NWS Norman, OK

April 4, 20097 counties in Oklahoma

NWS Norman, OK issued this high wind warning at Apr 4, 2009, 12:14 PM CDT for 7 counties in Oklahoma. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2009, 12:14 PM CDT (17:14 UTC)
Expired
Apr 4, 2009, 4:00 PM CDT
In force
4 hr
Issued by
NWS Norman, OK

Counties Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 122 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 12:22 PM CDTNON-TSTM WND GST 632 Sw Gage, OKGAGE AIRPORT
Apr 4, 12:25 PM CDTNON-TSTM WND GST 6016 Nne Freedom, OKMAY RANCH MESONET, MEASURED ALONG DRYLINE
Apr 4, 12:25 PM CDTNON-TSTM WND GST 613 Ssw Freedom, OKALONG DRYLINE
Apr 4, 12:34 PM CDTNON-TSTM WND GST 586 W Woodward, OKWEST WOODWARD AIRPORT, MEASURED ALONG DRYLINE
Apr 4, 12:35 PM CDTNON-TSTM WND GST 598 Wsw Arnett, OKALONG DRYLINE
Apr 4, 12:40 PM CDTNON-TSTM WND GST 602 Wsw Woodward, OKBEHIND DRYLINE
Apr 4, 12:40 PM CDTNON-TSTM WND GST 606 W Woodward, OKALONG DRYLINE AT WEST WOODWARD AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 435 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
435 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 041714
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1214 PM CDT SAT APR 4 2009

...STRONG SOUTHWEST AND WEST WINDS TODAY...

.A POWERFUL STORM SYSTEM WILL CONTINUE TO MOVE EAST INTO THE
CENTRAL PLAINS THIS AFTERNOON... PUSHING A DRY LINE EAST ACROSS
WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. VERY STRONG
WEST TO SOUTHWEST WINDS WILL OCCUR BEHIND THE DRY LINE WHILE GUSTY
SOUTH WINDS PREVAIL AHEAD OF THE DRYLINE. WINDS WILL SHIFT AGAIN
THIS EVENING... THIS TIME TO THE NORTHWEST... AS A COLD FRONT
MOVES SOUTHEAST ACROSS THE AREA.

OKZ004-005-009-010-014>016-050000-
/O.NEW.KOUN.HW.W.0002.090404T1714Z-090404T2100Z/
/O.EXT.KOUN.WI.Y.0016.000000T0000Z-090405T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON
1214 PM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

VERY STRONG WEST TO SOUTHWEST WINDS WITH SUSTAINED SPEEDS OF 35
TO 40 MPH... AND HIGHER GUSTS IN EXCESS OF 60 MPH... WILL OCCUR
OVER THE AREA THROUGH MID AFTERNOON. ALTHOUGH SPEEDS WILL DIMINISH
SOMEWHAT IN THE LATTER PART OF THE AFTERNOON... THEY WILL STILL
CONTINUE TO GUST FROM 40 TO NEAR 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ006>008-011>013-017>025-027>029-033>041-044>046-050-TXZ083>090-
050000-
/O.CON.KOUN.WI.Y.0016.000000T0000Z-090405T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-
CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-
GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...
NORMAN...MOORE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...
ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1214 PM CDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHWEST TO WEST WINDS AT 25 TO 35 MPH WILL BE COMMON TODAY. THE
STRONGER WIND GUSTS WILL BE ACROSS PARTS OF WEST CENTRAL AND
NORTH CENTRAL OKLAHOMA THIS AFTERNOON.  WIND GUSTS IN SOME AREAS
WILL APPROACH 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
CJS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 4, 11:30 AM CDT, 44 minutes earlier.

Area forecast discussion, Apr 4, 11:30 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT SAT APR 4 2009

.UPDATE...
STRONG SURFACE LOW OVER WESTERN KANSAS WILL LIFT SLOWLY NORTHEAST
THIS AFTERNOON AS ASSOCIATED UPPER TROUGH MOVES EAST INTO THE
CENTRAL PLAINS. 50 + MPH WINDS GUSTS OCCURRING ACROSS NORTHWEST
OKLAHOMA THIS MORNING AND MAY NEED A HIGH WIND WARNING FOR WEST
CENTRAL/NORTHWEST LATER THIS AFTERNOON.

RUC APPEARS TO HAVE DECENT HANDLE ON DRYLINE MOVEMENT BASED ON
CURRENT CONDITIONS OTHER THAN VALUES BEING TOO HIGH ACROSS NORTHWEST
OK WHERE HEAVY SNOW FELL LAST WEEK.

HAVE ADJUST WIND ADVISORY AND RED FLAG WARNING TO THE EAST.

&&

SIX

.DISCUSSION...

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77  39  53  27 /   0   0  10   0
HOBART OK         77  37  54  24 /   0   0  10   0
WICHITA FALLS TX  86  42  59  31 /   0   0   0   0
GAGE OK           72  31  48  24 /   0   0  10   0
PONCA CITY OK     77  36  46  29 /  10  10  10   0
DURANT OK         76  48  56  32 /  20  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004>019-
     021>025-027>029-033>040-044-045.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ004>025-027>029-
     033>041-044>046-050.

TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>090.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ083>090.

&&

SIX
Hazardous weather outlook, Apr 4, 11:55 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT APR 4 2009

OKZ004>048-050>052-TXZ083>090-051300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT APR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS MAY FORM LATE THIS AFTERNOON AND THIS
EVENING. HOWEVER... NO ORGANIZED SEVERE WEATHER IS EXPECTED.

DISCUSSION...
A STRONG UPPER LEVEL SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TODAY.
A DRYLINE WILL MOVE EAST OF THE INTERSTATE 35 CORRIDOR LATE THIS
AFTERNOON. LIMITED MOISTURE RETURN WILL OCCUR EAST OF THE DRYLINE.
HOWEVER... ENOUGH INSTABILITY MAY DEVELOP FOR ISOLATED THUNDERSTORMS
TO OCCUR EAST OF SEMINOLE...ADA AND TISHOMINGO.  IF STORMS DO
DEVELOP... SMALL HAIL...AND STRONG WIND GUSTS WILL BE THE MAIN
IMPACTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH AND SOUTHWEST WINDS WILL AFFECT THE AREA TODAY WHICH
WILL MAKE DRIVING ON AREA ROADWAYS DIFFICULT... ESPECIALLY IN HIGH
PROFILE VEHICLES. REFER TO THE WIND ADVISORY FOR MORE DETAILS. A
COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT SHIFTING WINDS TO THE
NORTH BUT REMAINING BREEZY.

DRIER AIR WILL MOVE INTO THE AREA WEST OF THE DRYLINE THIS
AFTERNOON. THE WARM... DRY... AND WINDY CONDITIONS WILL LEAD TO
ELEVATED WILDFIRE CONTAINMENT CONCERNS THIS AFTERNOON... PRIMARILY
OVER WESTERN NORTH TEXAS AND THE WESTERN THIRD OF OKLAHOMA. PLEASE
REFER TO THE RED FLAG WARNING FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF OKLAHOMA
AGAIN LATE NEXT WEEK AS A STORM SYSTEM MOVES ACROSS THE REGION.

OTHER HAZARDOUS WEATHER...
COLD WEATHER AND BREEZY CONDITIONS COULD LEAD TO WIND CHILLS IN THE
TEENS ACROSS MUCH OF OKLAHOMA SUNDAY NIGHT INTO MONDAY MORNING...
WITH WIND CHILL VALUES IN THE 20S ACROSS THE REST OF THE AREA. THE
COLD TEMPERATURES WILL CONTINUE MONDAY AND TUESDAY CAUSING A
LATE-SEASON FREEZE TO MUCH OF OKLAHOMA AND POSSIBLY WESTERN NORTH
TEXAS. PORTIONS OF NORTHERN... WESTERN... AND CENTRAL OKLAHOMA COULD
EXPERIENCE A HARD FREEZE BY MONDAY AND TUESDAY MORNINGS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5
AM SUNDAY.

In the hours before

Local storm report, Apr 4, 11:43 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1143 AM CDT SAT APR 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     NON-TSTM WND GST 3 SSW FREEDOM           36.73N 99.13W
04/04/2009  M63 MPH          WOODWARD           OK   MESONET

            ALONG DRYLINE BOUNDARY

&&

JPIKE
Local storm report, Apr 4, 12:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1202 PM CDT SAT APR 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     NON-TSTM WND GST 2 SW GAGE               36.30N 99.78W
04/04/2009  M58 MPH          ELLIS              OK   ASOS

            GAGE AIRPORT, GUST ALONG DRYLINE

1145 AM     NON-TSTM WND GST 3 SW FREEDOM            36.74N 99.15W
04/04/2009  M58 MPH          WOODWARD           OK   MESONET

            GUST ALONG DRYLINE

&&

JPIKE
Local storm report, Apr 4, 12:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1212 PM CDT SAT APR 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     NON-TSTM WND GST 3 SSW FREEDOM           36.73N 99.13W
04/04/2009  M60 MPH          WOODWARD           OK   MESONET

            GUST ALONG DRYLINE

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:32 AM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 32 more15 hr
Apr 4, 3:40 AM CDTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more16 hr

Nearby

High Wind Warnings in Oklahoma, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.